Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How long will this regimen last?
Jun 11, 2006

Hiya. I hope I'm asking this question in the right place.

I was diagnosed positive about 2 years ago and almost immediately started on Sustiva and Combivir. Luckily, I've had almost no side effects of note. (It's almost like taking aspirin.) I've never missed a dose although lately I don't always hit a perfect 12-hour time interval between doses.

Almost immediately the viral load slid to undetectable and the CD4's have steadily risen from 220-ish to over 500.

These are, of course, all good things. My question: How long can I expect this regimen to work this well?

Thanks in advance!

Response from Dr. Young

Thanks for your post.

If you've gone two years without side effects and with undetectable viral load, it's pretty unlikely that you'll have any problems with your current regimen for a long, long time. Most patients that have problems with their treaments do so within the first year-- it's very rare to see new complications or side effects crop up after that time. This in part, is why I'm an ain't broke don't fix, kind of doctor, when it comes to regimens like yours.

How long this will work for you is difficult to quantify-- indeed, I'd expect to see newer treatments emerge in the years to come; it's possible that at some point, the potential benefit to you will offset the potential risk of new side effects. At that time, a treatment switch might be considered.

Until that time, keep up the adherence; thanks for posting. BY



Previous
How long will this regimen last?
Next
Resistance testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement